U.S. doctors online nowAsk doctors free
A 36-year-old member asked:

if you go off risperidal (risperidone) without doctor supervision could it have serious health risks?

1 doctor answer8 doctors weighed in
Dr. Allison Greco
Dr. Allison Greco answered
General Practice 9 years experience
Yes: Psychiatric medications such as Risperdal have serious side effects, and also cause physical withdrawal problems. In addition to experiencing physical withdrawal symptoms, you are likely to have re-occurrence of the psychiatric symptoms the Risperdal was treating in the first place. Please see your doctor right away to discuss whether or not you should discontinue this medication.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 38-year-old member asked:

How do you wean a person off risperidal (risperidone)?

1 doctor answer2 doctors weighed in
Dr. Douglas Bey
Psychiatry 57 years experience
Gradually reduce dos: You r trying to avoid an exacerbation of psychotic symptoms so reduce dose and wait a month to six weeks before dropping the dose further if sx appear increase to previous level.
A 31-year-old member asked:

Risperidal (risperidone) side effects: what can I expect to go away?

1 doctor answer4 doctors weighed in
Dr. Brad Bobrin
Psychiatry 26 years experience
It depends: Sedation usually goes away, weight usually does not, the movemnt side effects usually do not go away on their own, stomach side effects usualy go away, sexual side effects usually do not. Side effects are often remiated by lowering the dose. If that doesn't work, and sometimes it doesn't, then the Risperdal will have to be stopped.
A 38-year-old member asked:

Risperidal (risperidone) side effects: what symtoms can I expect?

1 doctor answer5 doctors weighed in
Dr. Bernadette Onuoha
Psychiatry 38 years experience
Sedation, increased: Appetite, weight gain, tiredness and in high doses may cause movement disorders similar to those seen in patients with Parkinson's disease. Risperdal is a good medication but patients need to be monitored while on it because of the risk of some metabolic problems like diabetes and others.
A 33-year-old member asked:

What are the worst side effects of risperidal (risperidone)?

1 doctor answer4 doctors weighed in
Dr. Brad Bobrin
Psychiatry 26 years experience
The worst...: You could get nms which is a high fever, stiffness, confusion and possibly death, it is rare, tardive dyskinesia which is involuntary movements, rare but possibly permenent, rarely fatal. Diabetes with ketoacidosis, which can be fatal, very very rarely a pituitary tumor, rarely very low white blood cells, very rarely worse mania or psychosis. These are very rare side effects.
A 35-year-old member asked:

What are the side effects of risperidal (risperidone) for psych symptoms?

1 doctor answer5 doctors weighed in
Dr. Alan Ali
Dr. Alan Ali answered
Psychiatry 32 years experience
Risperdal: Common are sedation, tremors, nausea, headaches, stiffness & weight gain.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jul 1, 2014

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.